Tennessee, 2020Damaging Wind in Tennessee, June 27, 2020
June 27, 2020 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 27. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 27. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 27, 8:16 PM CST, 6 minutes earlier.
Area forecast discussion, Jun 27, 8:16 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
916 PM CDT Sat Jun 27 2020
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
A few showers/storms are moving through the northeast tonight,
with the rest of the mid state quiet. Upper shortwave still looks
to move southeast towards the area overnight, and bring chances
for some strong to severe storms for the northeast half of the
area tomorrow. Soundings also show some decent PWAT values, and
with the potential for a few rounds of heavy showers and storms
(especially in the northeast zones) some flooding may also be a
concern tomorrow as well. Typical with most summertime setups,
strong CAPE values are paired with weaker shear values, but enough
instability will be around to allow for some stronger storms to
get damaging winds to the surface. CAMs do have some storms moving
into the northeast tomorrow morning, and even have some
additional development in the afternoon/early evening. Models can
have a hard time with northwest flow and MCS cold pool/outflow
evolution, but will need to keep an eye on both rounds of storms
for any strong to severe potential. Other than adjustments to
timing of latest CAM guidance and obs, forecast is on track.
&&
.AVIATION...
00Z TAF DISCUSSION.
VFR. Some MVFR vis will be possible with the dust aloft, but
otherwise expecting VFR cigs. At KCSV, some MVFR cigs may be
possible in the morning into the afternoon, along with chances for
showers and thunderstorms. Left out mention at other terminals for
now as confidence is higher that precip will impact KCSV during
the day Sunday. Winds will remain strong out of the southwest/west
at around 10 knots, gusting up to 20 knots during daytime hours
Sunday.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........Barnwell
Hazardous weather outlook, Jun 27, 4:24 AM CST, 15 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
524 AM CDT Sat Jun 27 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
524 AM CDT Sat Jun 27 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
A few strong storms are possible tonight, especially across the
northeast after midnight. Gusty wind is the main threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few strong storms will remain possible on Sunday as well. Again
the main area will be the northeast. Gusty wind remains the biggest
threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not likely.
07
In the hours before
Special weather statement, Jun 27, 8:22 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
922 PM CDT Sat Jun 27 2020
TNZ010-011-031-033-280300-
Overton TN-Pickett TN-Clay TN-Jackson TN-
922 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...JACKSON AND
CLAY COUNTIES UNTIL 1000 PM CDT...
At 922 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to 6 miles west of Gainesboro.
Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Livingston, Celina, Gainesboro, Byrdstown, Wolf River Dock,
Whitleyville, Huntersville, Dale Hollow Lake, Rickman, Static,
Standing Stone State Park and Ashlock.
LAT...LON 3662 8500 3625 8531 3626 8545 3630 8547
3630 8550 3629 8549 3626 8551 3629 8585
3633 8584 3645 8578 3662 8554 3663 8527
TIME...MOT...LOC 0222Z 266DEG 31KT 3662 8549 3634 8576
BarnwellThunderstorm Wind, Jackson
- When
- June 27, 8:22 PM CST
- Where
- Jackson County, 1.2 mi NW of Highland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -85.787
A few trees were blown down on Highway 262.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, June 27 to 28, 2020$700,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Georgia, June 27, 2020$173,000 · 1 in hail · 11 events
- Damaging Winds in New York, June 27, 2020$70,000 · 61 kt wind · 2 events
- Damaging Winds in South Carolina, June 27, 2020$400 · 60 kt wind · 36 events
- Tornadoes and Damaging Wind in Missouri, June 27, 2020EF1 · 3 events
- Damaging Winds in Maryland, June 27, 2020$31,000 · 50 kt wind · 3 events
- Flash Flooding in West Virginia, June 27 to 28, 2020$30,000 · 4 events
- Damaging Winds in New Jersey, June 27, 202051 kt wind · 19 events
- Damaging Winds in Arizona, June 27, 2020$20,000 · 54 kt wind · 4 events
- Damaging Winds in New York, June 27, 2020$22,000 · 55 kt wind · 2 events
- Damaging Wind and High Wind in Nevada, June 27 to 28, 202059 kt wind · 16 events
- Damaging Winds and High Wind in Utah, June 27 to 28, 202070 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907321.